MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis # (b)(4): (b)(6): became aware that films are available in the anchor registry for subject: 198-011: (b)(6) pre-cta; (b)(6) implant angio; (b)(6) post-cta.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of an asymptomatic thoracic aortic aneurysm.The physician elected to implant six heli-fx endoanchors in one endograft to another endograft to the distal neck out of concern for late failure.The aneurysm extended from the visceral aorta to the suprarenal abdominal aorta.The maximum aneurysm diameter measured 66 mm.The diameter of the aorta at the superior mesenteric artery measured 32 mm in diameter.The diameter immediately proximal to the aneurysm measured 32 mm.The proximal neck length measured 45 mm and the distal neck length measured 20 mm.There was no vessel tortuosity, there was no thrombus at the proximal seal zone, and there was no calcium at the proximal seal zone.There was localized calcium at the distal seal zone that covered 40% of the circumference with a maximum thickness of 1.5 mm.It was reported that, a ct revealed that the valiant stent graft had a proximal type i endoleak.The maximum diameter of the aneurysm measured 62 mm.The patient was hospitalized and, the physician elected to implant a valiant 42x42x200 stent graft proximally.The stent graft extension was advanced up to the subclavian artery and was successfully deployed without left subclavian artery coverage.A reliant balloon was then used to balloon the overlap of the previous stents.The proximal seal zone was not ballooned.A completion aortogram revealed perfect position of the aortic stent graft with no impingement of flow on the brachiocephalic vessels.No further endoleak was visualized, the physician was satisfied with the result, and the procedure was completed.The investigator assessed that the event was related to the aneurysm.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.However, it is possible that disease progression with vessel dilation at the proximal seal zone, and proximal neck calcification, may have contributed to the type ia endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6992599
Report Number2953200-2017-01660
Device Sequence Number1496321
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberVAMF4242C150TU
Device Catalogue NumberVAMF4242C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight60